Mathematische Zeitschrift

, Volume 235, Issue 1, pp 123–149

Compactification of the universal Picard over the moduli of stable curves

  • Tyler J. Jarvis
Original article

DOI: 10.1007/s002090000127

Cite this article as:
Jarvis, T. Math Z (2000) 235: 123. doi:10.1007/s002090000127


This article provides two different, but closely related, moduli problems, which in characteristic zero provide a type of compactification of the universal Picard over the moduli of stable curves. Although neither is of finite type, both are limits of a sequence of stacks, each of which is a separated algebraic stack of finite type. We discuss relations to previous compactifications and partial compactifications, give a number of examples related to this compactification, and work out the structure of its fibres over certain fixed curves. Some applications are also discussed.

Mathematics Subject Classification (1991): 14H10, 14M30 

Copyright information

© Springer-Verlag Berlin Heidelberg 2000

Authors and Affiliations

  • Tyler J. Jarvis
    • 1
  1. 1.Department of Mathematics, Brigham Young University, Provo, UT 84602, USA (e-mail:

Personalised recommendations